Alert archive / Nebraska / Red Flag Warnings in 2020

Red Flag Warning 20, NWS North Platte, NE

October 11, 202024 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Oct 11, 2020, 1:58 PM MDT for 24 counties in Nebraska. It took effect at Oct 12, 2020, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2020, 1:58 PM MDT (19:58 UTC)
In effect from
Oct 12, 2020, 12:00 PM MDT
Expired
Oct 12, 2020, 6:40 PM MDT
In force
7 hr
Issued by
NWS North Platte, NE
All 24 counties

Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2020-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2020-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1827 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

517 
WWUS83 KLBF 111958
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
258 PM CDT Sun Oct 11 2020

...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON FOR THE
EASTERN PANHANDLE AND SOUTHWESTERN NEBRASKA...

...RED FLAG WARNING IN EFFECT FOR MONDAY AFTERNOON FOR MOST OF
WESTERN AND NORTH CENTRAL NEBRASKA...

Critical fire weather conditions will continue into the early
evening hours across far southwestern Nebraska due to a
combination of gusty winds and low relative humidity. Critical
fire weather conditions are expected Monday afternoon across most
of western and north central Nebraska due to a combination of low
relative humidity and gusty westerly winds. 

NEZ204-210-219-121000-
/O.UPG.KLBF.FW.A.0012.201012T1800Z-201013T0100Z/
/O.NEW.KLBF.FW.W.0020.201012T1800Z-201013T0100Z/
/O.CON.KLBF.FW.W.0019.000000T0000Z-201012T0100Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains-
258 PM CDT Sun Oct 11 2020 /158 PM MDT Sun Oct 11 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE
EASTERN PANHANDLE...SOUTHWESTERN NEBRASKA AND WESTERN 
SANDHILLS...

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM
CDT /7 PM MDT/ MONDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS 
FOR THE EASTERN PANHANDLE...SOUTHWESTERN NEBRASKA AND WESTERN
SANDHILLS...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Monday. 
The Fire Weather Watch is no longer in effect.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 
  Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess 
  Plains.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 14 percent.

* Temperatures...In the lower to mid 70s.

* Impacts...Any fire start will be capable of spreading rapidly 
  and may exhibit extreme behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ206-209-121000-
/O.UPG.KLBF.FW.A.0012.201012T1800Z-201013T0100Z/
/O.NEW.KLBF.FW.W.0020.201012T1800Z-201013T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Loup Rivers Basin-
258 PM CDT Sun Oct 11 2020

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY FOR LOW
RELATIVE HUMIDITY AND GUSTY WINDS FOR THE CENTRAL AND EASTERN
SANDHILLS AND PORTIONS OF CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from 1 PM to 8 PM CDT Monday. The Fire Weather Watch is 
no longer in effect.

* Affected Area...In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ209... 
  Fire Weather Zone 209 Loup Rivers Basin.

* Winds...West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 17 percent.

* Temperatures...In the lower to mid 70s.

* Impacts...Any fire start will be capable of spreading rapidly 
  and may exhibit extreme behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
3 follow-up statements
937 
WWUS83 KLBF 120000 AAA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
700 PM CDT Sun Oct 11 2020

...RED FLAG WARNING IN EFFECT FOR MONDAY AFTERNOON FOR MOST OF 
WESTERN AND NORTH CENTRAL NEBRASKA...

Critical fire weather conditions are expected Monday afternoon 
across most of western and north central Nebraska due to a 
combination of low relative humidity and gusty westerly winds.

NEZ204-210-219-121400-
/O.CAN.KLBF.FW.W.0019.000000T0000Z-201012T0100Z/
/O.CON.KLBF.FW.W.0020.201012T1800Z-201013T0100Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains-
700 PM CDT Sun Oct 11 2020 /600 PM MDT Sun Oct 11 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
8 PM CDT /7 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
MOST OF WESTERN AND NORTH CENTRAL NEBRASKA...

The National Weather Service in North Platte has cancelled the
Red Flag Warning.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 
  Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess 
  Plains.

* Winds...West 15 to 25 mph with gusts up to 30 mph.

* Relative Humidity...As low as 14 percent.

* Temperatures...In the 70s.

* Impacts...Any fire start will be capable of spreading rapidly 
  and may exhibit extreme behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ206-209-121400-
/O.CON.KLBF.FW.W.0020.201012T1800Z-201013T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Loup Rivers Basin-
700 PM CDT Sun Oct 11 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SANDHILLS...

* Affected Area...In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ209... 
  Fire Weather Zone 209 Loup Rivers Basin.

* Winds...West 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 16 percent.

* Temperatures...In the 70s.

* Impacts...Any fire start will be capable of spreading rapidly 
  and may exhibit extreme behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
103 
WWUS83 KLBF 120728
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
228 AM CDT Mon Oct 12 2020

...RED FLAG WARNING IN EFFECT FOR MONDAY AFTERNOON FOR MOST OF
WESTERN AND NORTH CENTRAL NEBRASKA...

Critical fire weather conditions are expected Monday afternoon
across most of western and north central Nebraska due to a
combination of low relative humidity and gusty westerly winds.

NEZ204-206-209-210-219-130100-
/O.CON.KLBF.FW.W.0020.201012T1800Z-201013T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Loup Rivers Basin-Frenchman Basin-Loess Plains-
228 AM CDT Mon Oct 12 2020 /128 AM MDT Mon Oct 12 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY FOR MOST OF WESTERN AND NORTH CENTRAL
NEBRASKA ...

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ209... 
  Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire 
  Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather 
  Zone 219 Loess Plains.

* Winds...West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 14 percent.

* Temperatures...In the 70s.

* Impacts...Any fire start will be capable of spreading rapidly 
  and may exhibit extreme behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
232 
WWUS83 KLBF 130040 AAA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
740 PM CDT Mon Oct 12 2020

NEZ204-206-209-210-219-130145-
/O.CAN.KLBF.FW.W.0020.000000T0000Z-201013T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Loup Rivers Basin-Frenchman Basin-Loess Plains-
740 PM CDT Mon Oct 12 2020 /640 PM MDT Mon Oct 12 2020/

...RED FLAG WARNING FOR WESTERN AND NORTH CENTRAL NEBRASKA IS
CANCELLED...

The National Weather Service in North Platte has cancelled the
Red Flag Warning.

The arrival of sunset has caused wind speeds to diminish,
temperatures to fall and humidity to increase. The risk of
grass and rangeland fires has decreased. The Red Flag Warning in
effect across western and north central Nebraska is cancelled.

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 11, 11:48 AM MDT, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 11, 11:48 AM MDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1248 PM CDT Sun Oct 11 2020

.SHORT TERM...(Today through Monday)
Issued at 352 AM CDT Sun Oct 11 2020

Primary concern in the short term continues to revolve around
critical fire weather conditions, as well as low end precipitation
chances this evening across northern Nebraska. Moisture advection is
occurring across much of Nebraska with the approach of a warm front,
currently progressing through northern Nebraska. However, the mid-50+
dew points are currently confined to areas south of Interstate 80
and east of Highway 183, outside of the CWA. This advection may lead
to some patchy fog across the Sandhills this morning, but confidence
in this occurring is rather low. The current thinking is that the
best moisture will reside east of Highway 83 today, as a dry line
slowly pushes east this afternoon before being overtaken by a
rather stout cold front this evening. This will set the stage for
critical fire weather conditions across the Panhandle and
southwest Nebraska, and a Red Flag Warning is in effect for these
areas. Deep mixing is anticipated west of the dry line, and should
lead to RH values falling into the lower teens across the Red
Flag Warning area. Winds will increase with the passage of the
cold front, and with an already deeply mixed boundary layer at the
time of FROPA, gusts in the 30-40mph range seem probable area
wide. There is at least a low chance of some elevated showers
which could help to locally enhance winds even stronger as they
pass through in association with the front. Winds look to decrease
from north to south a few hours after FROPA.

Chances for rainfall look to be confined to areas east of Highway
183 this evening, though confidence continues to wane for much QPF.
An isolated thunderstorm will also be possible, but with only meager
instability at best, believe the chance will be short lived and will
largely occur east of the area.

For Monday, critical fire weather conditions return yet again. Dry
air will advect in behind Sunday's front, and even though high temps
are currently progged to remain in the 70s, minimum RH values will
drop to critical for most of the area. Winds will gust to around
30mph with peak heating generally south of Highway 20. With this in
mind, have hoisted a Fire Weather Watch for all but Zone 208 in
north central Nebraska where winds look borderline.

.LONG TERM...(Monday night through Saturday)
Issued at 352 AM CDT Sun Oct 11 2020

The upper level pattern looks to transition more zonal behind
Sunday's system and things look to largely remain dry. There is a
low end chance for a few showers/sprinkles along a cold front that
passes through late Wednesday morning, though dew points will be in
the upper 30s, so any accumulations would be on the very light side.
This front will likely only lead to a cool Thursday, with highs in
the middle to upper 50s currently forecasted. Deterministic and
ensemble solutions continue to slowly come into better agreement
with a stronger system late week. Moisture looks to remain limited,
so the primary impact would likely be highs in the 50s late weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1239 PM CDT Sun Oct 11 2020

Winds will be the main aviation concern over the next 24 hours
with winds switching from the west southwest to the northwest and
increasing in the afternoon with gust of 30 knots or more
expected. Strong winds will diminish at the surface in the
evening, however LLWS of 40 kts off the surface will be possible
overnight. VFR conditions will prevail over the next 24 hours.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT /7 PM MDT/ this evening for
NEZ204-210-219.

Fire Weather Watch from Monday afternoon through Monday evening
for NEZ204-206-209-210-219.

&&

SHORT TERM...Brown
LONG TERM...Brown
AVIATION...Gomez
Hazardous weather outlook, Oct 11, 10:21 AM MDT, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1121 AM CDT Sun Oct 11 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-121630-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1121 AM CDT Sun Oct 11 2020 /1021 AM MDT Sun Oct 11 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Critical fire conditions expected with a Red Flag Warning in
effect from Noon to 7 PM MDT for the Eastern Panhandle and
portions of southwest Nebraska. Any fires that develop may spread
rapidly.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Elevated fire conditions are possible Monday through Wednesday as
dry conditions continue. A Fire Weather Watch is in effect for
Monday for all fire weather zones except fire weather zone 208.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 2:21 AM MDTFire Weather WatchLBFArthur, Blaine, Brown, Chase, Cherry, Custer and 18 more12 hr

Nearby

Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.